Alert archive / Maine / Small Craft Advisories in 2021

Small Craft Advisory 47, NWS Caribou, ME

July 6, 2021

NWS Caribou, ME issued this small craft advisory at Jul 6, 2021, 3:31 AM EDT. It took effect at Jul 6, 2021, 6:00 PM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jul 6, 2021, 3:31 AM EDT (07:31 UTC)
In effect from
Jul 6, 2021, 6:00 PM EDT
Expired
Jul 7, 2021, 3:20 AM EDT
In force
9 hr
Issued by
NWS Caribou, ME

The text

As transmitted.

098 
WHUS71 KCAR 060731
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
331 AM EDT Tue Jul 6 2021

ANZ050-051-061615-
/O.NEW.KCAR.SC.Y.0047.210706T2200Z-210707T1200Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
331 AM EDT Tue Jul 6 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 8 AM
EDT WEDNESDAY...

* WHAT...Seas 5 to 7 feet expected.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...From 6 PM this evening to 8 AM EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
5 follow-up statements
131 
WHUS71 KCAR 061321
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
921 AM EDT Tue Jul 6 2021

ANZ050-051-062130-
/O.CON.KCAR.SC.Y.0047.210706T2200Z-210707T1200Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
921 AM EDT Tue Jul 6 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 8 AM EDT WEDNESDAY...

* WHAT...Seas 4 to 7 feet expected.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...From 6 PM this evening to 8 AM EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
719 
WHUS71 KCAR 061858
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
258 PM EDT Tue Jul 6 2021

ANZ050-051-070300-
/O.CON.KCAR.SC.Y.0047.210706T2200Z-210707T1200Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
258 PM EDT Tue Jul 6 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 8 AM EDT WEDNESDAY...

* WHAT...Seas 4 to 7 feet expected.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...From 6 PM this evening to 8 AM EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
062 
WHUS71 KCAR 062154
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
554 PM EDT Tue Jul 6 2021

ANZ050-051-070600-
/O.CON.KCAR.SC.Y.0047.210706T2200Z-210707T1200Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
554 PM EDT Tue Jul 6 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT
WEDNESDAY...

* WHAT...Seas 4 to 7 feet expected.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...From 6 PM this evening to 8 AM EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
294 
WHUS71 KCAR 070101
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
901 PM EDT Tue Jul 6 2021

ANZ050-051-070915-
/O.CON.KCAR.SC.Y.0047.000000T0000Z-210707T1200Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
901 PM EDT Tue Jul 6 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT
WEDNESDAY...

* WHAT...Seas 4 to 7 feet expected.

* WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME 
  out 25 NM and Coastal Waters from Schoodic Point, ME to 
  Stonington, ME out 25 NM.

* WHEN...From 6 PM this evening to 8 AM EDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

CB
168 
WHUS71 KCAR 070720
MWWCAR

URGENT - MARINE WEATHER MESSAGE
National Weather Service Caribou ME
320 AM EDT Wed Jul 7 2021

ANZ050-051-070830-
/O.CAN.KCAR.SC.Y.0047.000000T0000Z-210707T1200Z/
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out
25 NM-
320 AM EDT Wed Jul 7 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Seas a dropping below 5 ft this morning.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Jul 5, 11:32 PM EDT, 3 hours 59 minutes earlier.

Area forecast discussion, Jul 5, 11:32 PM EDT, 3 hours 59 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
1132 PM EDT Mon Jul 5 2021

.SYNOPSIS...
High pressure will crest south of the region this evening. A
warm front will approach tonight and lift north through the area
Tuesday. A cold front will cross the area early Wednesday then
stall offshore on Thursday while low pressure approaches. Low
pressure will pass south of the area Friday and pull away from
the region Saturday.

&&

.NEAR TERM /THROUGH TUESDAY/...
11:30 PM Update: Sky remains mostly clear except for some low
clouds/fog moving in near the coast. Adjusted temps over western
areas where the valleys have cooled into the upper 50s.
Otherwise, no major changes this hour.

Previous discussion:
Clear skies this evening as high pres ridge moves across the region
w/winds becoming light. As this ridge shifts to the east, S winds
will set up later tonight w/increasing dewpoints and llvl moisture.
Mdl soundings from the NAM, RAP and GFS show llvl moisture being
trapped under an inversion below 1500', which could allow for some
low clouds and fog to develop. Some of the CAM guidance such as the
NAMNEST support this set up. Therefore, decided to show low clouds
moving from from s to n w/fog development expected as far Caribou
and Presque Isle. The Bangor and Downeast region could see some
dense fog setting up w/vsbys dropping below 1 mile by early Tuesday
morning. This region did get heavy rainfall and w/clear skies and
light wind, and also some cooling, fog a good bet. Attm, did not
have the confidence to go w/any Dense Fog Advisory. The evening crew
can assess this potential further when the updated guidance arrives.

For Tuesday, low clouds and fog should lift and burn off w/some
sunshine available for heating and the destabilization of the
atmosphere by late morning, especially across the Maine Central
Highlands. Temps across the CWA by early afternoon will reach
into upper 70s to lower 80s. GFS and NAM/NAMNEST show CAPE
potential of 800-1200 joules in the aforementioned area w/some
decent shear of around 30 kts at 0-6km to allow some convection.
Mid level lapse rates of 6.5 c/km progged to set up by early
afternoon to allow for good updrafts and potential for organized
convection. Given the shear and some divergence aloft, thinking
that some stronger wind gusts are possible, again mainly for the
Maine Central Highlands and the Bangor region and interior
Downeast. PWs are forecast to be in the 1.5 to 1.8 inch range
leading w/a warm cloud up through 11k and dewpoints in the
mid/upper 60s for heavy rain. Coordinated w/GYX to include heavy
rainfall and gusty winds in the forecast. Further n of the
Millinocket-Lincoln region, lapse rates were not impressive at
all w/values < 6.0c/km keeps updrafts to a minimum. Therefore,
just went w/general tstms and no enhanced wording. The later
shifts can assess this potential and make adjustments as needed.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
The cold front will gradually cross the area overnight. Some
thunderstorms are possible before midnight ahead of the front
and maintained mention of a slight chance. The cold front looks
stronger than it did in the charts a day ago and have lowered
low temps to the lower 50s in the Saint John Valley and mid 60s
for Bangor and Downeast. It will still be a humid night for
Bangor and Downeast with dew points also in the mid 60s and not
falling until Wednesday morning. Steadily drier air filters in
Wednesday and have reduced highs to the upper 60s to around 70F
in northern Aroostook County to around 80F for Bangor and the
coast. The coast will be the warm spot in the forecast area
with the offshore flow. The biggest challenge for later
Wednesday into early Thursday will be whether a wave of low
pressure can maintain itself as it moves from the Great Lakes
region towards Maine along the stalled frontal boundary. Most
model guidance has backed off PoPs on this feature compared to
yesterday...except ECMWF. This is mostly due to the expectation
that the cold front is stronger and pushes further south than
yesterday's expectation. The wave then tends to fizzle out as it
moves into dry air and the only affect is high clouds rather
than precipitation. Based on that scenario, reduced PoPs and
clouds in the forecast for later Wednesday into early Thursday.
The stalled front will lift northward as a warm front on
Thursday with thickening clouds and steadily increasing PoPs
through the day. The cooler air behind Tuesday night's cold
front will be entrenched in the area by Thursday with highs only
reaching the upper 60s.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
Heavy rainfall is possible Thursday night into Friday night as
low pressure from the Great Lakes region moves northeastward
along the stalled frontal boundary. The associated upper level
shortwave will amplify and help pull in the remnants of Tropical
Storm Elsa northward towards eastern Maine. With deep moisture,
elevated instability and PWs over 1.75 inches, it's certainly
possible most of the area could see an inch or two of rainfall
or more. The low pressure system will exit later Friday night.
Drier and seasonable cool air is expected for next weekend and
into Monday as cool Canadian high pressure builds. A blend of
models leads to increasing PoPs again by later Monday into
Monday night.

&&

.AVIATION /04Z TUESDAY THROUGH SATURDAY/...
NEAR TERM: VFR late this evening. Conditions will likely lower
to IFR from KHUL south overnight into Tuesday morning in lower
clouds and fog. Conditions should improve from north to south
late morning and into the afternoon. VFR at the terminals from
KPQI to KFVE with the outside chance of a little late night fog
that could briefly lower conditions. Isolated to scattered
thunderstorms Tue PM with brief IFR/MVFR. Light SW winds 10 kts
or less becoming S. Strong and erratic wind gusts possible
in/near any thunderstorms Tue PM.

SHORT TERM:
Tuesday night...Fog may be an issue for BHB...and more likely
towards Eastport, Machias and Princeton. Otherwise VFR
conditions are expected with a slight chance of a thunderstorm
Tuesday evening.

Wednesday into Thursday...VFR with just a small chance of a
brief period of MVFR cigs north of HUL on Wednesday morning.

Thursday night into Friday night...IFR cigs and tempo IFR vis in
heavy rain.  Embedded thunderstorms possible.

Saturday...VFR outside of a chance of MVFR cigs north of HUL in
the morning.

&&

.MARINE...
NEAR TERM: No headlines expected through Tue. SW winds 10 kt
increasing to 10-15 kt from the S on Tue. Gusts to 20 kts are
expected. Seas 3-4 ft gradually building to 4-5 ft Tue
afternoon. Highest seas over the outer zones. Areas of fog
through the day lowering vsbys to < 1 NM.

SHORT TERM: No advisories are anticipated. Did adjust winds and
seas down for Tuesday night due to stability. Fog remains the
big concern Tuesday night into early Wednesday morning before
the front pushes it out. The next round of fog appears likely
Thursday night into Saturday morning. Have started with mention
of patchy fog, but with the very humid remnants of TS Elsa, it
could end up being dense on Friday. Elsa could also bring high
surf and heavy rainfall Friday.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...None.

&&

Near Term...CB/Hewitt
Short Term...MCW
Long Term...MCW
Aviation...CB/Hewitt/MCW
Marine...CB/Hewitt/MCW
Hazardous weather outlook, Jul 5, 8:16 PM EDT, 7 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
816 PM EDT Mon Jul 5 2021

MEZ001>006-010-011-015>017-029>032-070030-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Penobscot-
Interior Hancock-Central Washington-Coastal Hancock-
Coastal Washington-Southern Piscataquis-Northern Washington-
816 PM EDT Mon Jul 5 2021

This Hazardous Weather Outlook is for Central Highlands Maine,
Coastal DownEast Maine, Far Eastern Maine, Far Northern Maine,
Interior DownEast Maine, North Woods Maine and Penobscot Valley
Maine.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Thunderstorms are expected Tuesday, with the main activity during
the afternoon. A few storms could become strong with gusty winds and
heavy rainfall, with the main activity from the Maine Central
Highlands down into the Penobscot Valley and interior Downeast.

Remnants from Tropical Storm Elsa could bring heavy rain to the
region Thursday night through Friday night.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ050>052-070030-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
816 PM EDT Mon Jul 5 2021

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Remnants from Tropical Storm Elsa could bring heavy rain and gusty
wind to the waters Thursday night into Friday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 5:08 AM EDTDense Fog AdvisoryCARHancock, Penobscot, Piscataquis, Washington3 hr

Nearby

Small Craft Advisories in Maine, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.